Alert archive / North Dakota / Wind Chill Advisories in 2007
Wind Chill Advisory 8, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Feb 15, 2007, 4:23 AM CST for 6 counties in Minnesota; 9 counties in North Dakota. It took effect at Feb 15, 2007, 6:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2007, 4:23 AM CST (10:23 UTC)
- In effect from
- Feb 15, 2007, 6:00 AM CST
- Expired
- Feb 15, 2007, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.4 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 151023 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 423 AM CST THU FEB 15 2007 ...DANGEROUS WIND CHILLS TO IMPACT NORTHEASTERN NORTH DAKOTA AND PARTS OF NORTHWESTERN MINNESOTA THIS MORNING... .HIGH PRESSURE WILL EXIT THE REGION THIS MORNING AND A SOUTHWESTERLY WIND WILL INCREASE. THIS WIND IN COMBINATION WITH TEMPERATURES FROM 10 TO 20 DEGREES BELOW ZERO WILL PRODUCE DANGEROUS WIND CHILLS THIS MORNING. MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026-027-054- 151800- /O.NEW.KFGF.WC.Y.0008.070215T1200Z-070215T1800Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... ADAMS 423 AM CST THU FEB 15 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY. A SOUTHWESTERLY WIND WILL INCREASE TO 10 TO 15 MPH AND COMBINE WITH TEMPERATURES FROM 10 TO 20 DEGREES BELOW ZERO TO PRODUCE DANGEROUS WIND CHILLS OF 25 TO 40 DEGREES BELOW ZERO THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NG
1 follow-up statement
000 WWUS43 KFGF 151755 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1155 AM CST THU FEB 15 2007 MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026-027-054- 151900- /O.EXP.KFGF.WC.Y.0008.000000T0000Z-070215T1800Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... ADAMS 1155 AM CST THU FEB 15 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. THE TEMPERATURE WILL CONTINUE TO RISE THIS AFTERNOON...AND WIND CHILL VALUES WILL NO LONGER BE IN ADVISORY CRITERIA. $$ TG
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 4:08 AM CST, 15 minutes earlier.
Area forecast discussion, Feb 15, 4:08 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
408 AM CST THU FEB 15 2007
.DISCUSSION...MAIN FORECAST CHALLENGES ARE TEMPERATURES...WIND AND
PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...A HIGH
PRESSURE SYSTEM IS CENTERED IN E SD WITH A RIDGE AXIS EXTENDING INTO
CENTRAL ND. UPON COMPARING MODELS...THE MODELS REMAIN SIMILAR EARLY
ON...BUT THEN DIVERGE...WITH THE GFS SOLUTION PREFERRED. THEREFORE...
LEANED TOWARDS GFS FOR FORECAST. THE HIGH PRESSURE RIDGE IS
EXPECTED TO MOVE E OF THE AREA THIS MORNING...WITH SW-S RETURN
FLOW SETTING UP. WITH CURRENT TEMPERATURES IN MOST AREAS IN THE
TEENS TO 20S BELOW ZERO AND WINDS INCREASING TO AROUND 10 MPH THIS
MORNING...WILL ISSUE A WIND CHILL ADVISORY FOR NE ND AND PARTS OF
NW MN UNTIL NOON TODAY. BY THEN...TEMPERATURE ARE EXPECTED TO
REBOUND ENOUGH...EVEN THOUGH THE WIND WILL CONTINUE TO INCREASE...
TO PUSH THE AREA OUT OF WIND CHILL ADVISORY CRITERIA.
THE SW-S RETURN FLOW AND WARM AIR ADVECTION CONTINUES THROUGH
TONIGHT AS A CLIPPER SYSTEM APPROACHES THE N PLAINS FROM CANADA.
THE GFS SOLUTION HAS THE FARTHEST S AND W TRACK FOR THIS CLIPPER...
WHICH RESULTS IN THE POTENTIAL FOR SOME LIGHT SNOW AS IT PASSES ON
FRI AND FRI NIGHT. WITH THE BEST LIFT AND MOISTURE REMAINING S AND W
OF THE AREA...SNOWFALL AMOUNTS AT THIS TIME ARE ANTICIPATED TO BE
AROUND ONE INCH IN THE S AND LESS THAN ONE INCH IN THE N.
THE AREA WILL BE UNDER WEAK HIGH PRESSURE THE REMAINDER OF THE
WEEKEND...WITH TEMPERATURES STILL BELOW NORMAL...BUT NOT AS FRIGID
AS WE HAVE SEEN RECENTLY. WHEN LOOKING INTO THE EXTENDED FORECAST...
ANOTHER CLIPPER SYSTEM IS EXPECTED TO MOVE THROUGH THE N PLAINS ON
SUN NIGHT AND MON. LATER SHIFTS WILL NEED TO CONTINUE TO MONITOR
THIS SYSTEMS TRACK AND DETERMINE IF LIGHT SNOW SHOULD BE ADDED TO
THE FORECAST FOR THIS CLIPPERS PASSAGE. ALL IN ALL...EXTENDED
FORECAST IN GOOD SHAPE...WITH MINIMAL CHANGES NEEDED.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NDZ006>008-014>016-
024-026-027-054.
MN...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR MNZ001-004-005-007-
008-013-014.
&&
NGHazardous weather outlook, Feb 14, 7:01 AM CST, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 701 AM CST WED FEB 14 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151315- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 701 AM CST WED FEB 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS MORNING AND TONIGHT WIND CHILL TEMPERATURES WILL RUN FROM 25 TO 40 BELOW THIS MORNING EVEN THOUGH NORTHWEST WINDS WILL BE LESS THAN 10 MPH. ALSO WIND CHILL TEMPERATURES WILL DECREASE TO 25 TO 35 DEGREE BELOW ZERO LATE TONIGHT IN THE DEVILS LAKE BASIN WITH WINDS ABOVE 10 MPH. A WIND CHILL ADVISORY MAY BE POSSIBLE FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND CHILL ADVISORY MAY CONTINUE OVER FROM WEDNESDAY NIGHT INTO THURSDAY MORNING IN THE DEVIL LAKE BASIN. ALSO LIGHT SNOW WILL BE POSSIBLE OVER SOUTHEAST NORTH DAKOTA AND PARTS OF WEST CENTRAL MINNESOTA FRIDAY AFTERNOON AND FRIDAY NIGHT. THE SNOW IS EXPECTED TO FALL MAINLY SOUTH OF I-94. ONE TO THREE INCHES OF SNOW WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
Nearby
Wind Chill Advisories in North Dakota, 2007Wind Chill Advisories in Minnesota, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.